Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 112, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 15, 2008, 2:06 PM EDT for Brevard County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2008, 2:06 PM EDT (18:06 UTC)
- Expired
- Aug 15, 2008, 2:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 16 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1249 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 151806
SVRMLB
FLC009-151845-
/O.NEW.KMLB.SV.W.0112.080815T1806Z-080815T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
206 PM EDT FRI AUG 15 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BREVARD COUNTY IN FLORIDA.
* UNTIL 245 PM EDT
* AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CAMP
HOLLY FISH CAMP...MOVING EAST AT 25 MPH TOWARD PALM BAY AND WEST
MELBOURNE.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
MELBOURNE...MALABAR...MELBOURNE BEACH...INDIALANTIC AND GRANT.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS OSCEOLA
COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 2791 8049 2794 8052 2793 8052 2791 8052
2790 8087 2809 8087 2812 8062 2794 8052
2796 8051 2803 8056 2812 8059 2813 8058
2792 8047
TIME...MOT...LOC 1805Z 263DEG 16KT 2801 8078
$$
CRISTALDI1 follow-up statement
000
WWUS52 KMLB 151845
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EDT FRI AUG 15 2008
FLC009-151855-
/O.EXP.KMLB.SV.W.0112.000000T0000Z-080815T1845Z/
BREVARD FL-
245 PM EDT FRI AUG 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BREVARD COUNTY HAS
EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 2791 8049 2794 8052 2793 8052 2791 8052
2790 8087 2809 8087 2812 8062 2794 8052
2796 8051 2803 8056 2812 8059 2813 8058
2792 8047
TIME...MOT...LOC 1806Z 263DEG 16KT 2801 8077
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 9:25 AM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 15, 9:25 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 925 AM EDT FRI AUG 15 2008 .DISCUSSION... ...HIGHER RAIN CHANCES NORTH OF ORLANDO AND TITUSVILLE TODAY... CURRENT...STALLED OUT FRONTAL BDRY REMAINS ACROSS SRN AL/GA...WITH PREFRONTAL MOISTURE BAND HAVING SAGGED SWD ACROSS THE NRN CWA. MORNING RAOBS REFLECT THIS AS PWATS AT TBW/MLB (2.0/2.1) ARE NOW HIGHER THAN THAT OF JAX (1.8). AIR MASS STILL REMAINS DRIER OVER SOUTH FL...ESPEC THE KEYS. RADAR INDICATES SEVERAL BANDS OF SHRA MOVING ACROSS THE NRN HALF CWA...WEAKENING OVER LAND DURING THE DIURNAL CONVECTIVE MIN. CONVECTION EXTENDS EWD INTO THE GOMEX...BUT IS NOT ALL THAT INTENSE COMPARED TO THU...AS EVIDENCED BY LACK OF LTG. RAOBS/915MHZ PROFILER DATA SHOWS SOLID 20KT OF WSW FLOW FROM THE SFC UP TO 10KFT...ABOUT 5-10KT WEAKER THAN TUE...BUT STILL VERY RESPECTABLE. H50 TEMPS RUNNING ABOUT -6C...SIMILAR TO THU. FCST...MODEL GUIDANCE PROGS DEEPER MOISTURE TO REMAIN OVER THE NRN CWA TODAY...WHILST THE LOW-MID LVL WRLY WEAKENS TO ABOUT 10-15KT. THIS MAY ALLOW FOR A LATE DAY ECSB...ESPEC SOUTH OF THE CAPE...WHERE THE WRLIES ARE WEAKER TO BEGIN WITH...AND GREATER DIURNAL HEATING IS EXPECTED TO OCCUR. ALL-IN-ALL...CURRENT FCST LOOKS PRETTY GOOD. PLAN TO TWEAK POPS UP JUST A BIT ACROSS THE NORTH TO ACCOUNT FOR CURRENT RADAR TRENDS...BUT WILL LKLY TRIM COVERAGE OF TS TO SCT FOR ALL OF THE CWA. && .AVIATION...SCATTERED SHRA WITH ISOLD TS WILL MOVE QUICKLY W-E THRU THE AFTN. LIKE THU...THE HIGHEST COVRG EXPECTED INVOF THE NRN FIVE AERODROMES. WIND GUSTS WILL BE DEPENDENT UPON HOW INTENSE CONVECTION GETS. COULD SEE UPWARDS OF 30KT OR SO IF SOME DECENT CELL CORES CAN FORM. && .MARINE...SOUTHWEST WINDS 10-15KT NORTH AND 5-10KT. SEAS 1-2FT NR SHORE AND 2-3FT OFFSHORE THRU TONIGHT. HIGHER COVERAGE OF OFFSHORE MOVG SHRA/TS NORTH OF XMR. COULD SEE SOME LOCALLY GUSTY WINDS/ROUGH SEAS INVOF ANY OF THIS ACTIVITY. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && CRISTALDI/PENDERGRAST
Hazardous weather outlook, Aug 15, 10:50 AM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1050 AM EDT FRI AUG 15 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152030- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1050 AM EDT FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... DEEP LAYER MOISTURE SOUTH OF A STALLED FRONTAL BOUNDARY WILL REMAIN OVER EAST CENTRAL FLORIDA TODAY...ESPECIALLY NORTH OF ORLANDO AND TITUSVILLE. NUMEROUS SHOWERS AND SCATTERED LIGHTNING STORMS WILL DEVELOP FROM OSCEOLA AND BREVARD COUNTIES NORTH BY THE AFTERNOON WHILE SCATTERED SHOWERS AND STORMS WILL FORM TO THE SOUTH. THERE IS THE POTENTIAL FOR A LATE DAY SEA BREEZE TO ENHANCE CONVERGENCE AND THUS STORM COVERAGE ALONG THE EAST COAST...ESPECIALLY FROM BREVARD COUNTY SOUTHWARD. CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 40 MPH WILL BE THE MAIN THREATS FROM STRONGER STORMS TODAY...ALONG WITH HEAVY DOWNPOURS. ...MARINE THUNDERSTORM GUST IMPACT... STORMS MOVING OFF THE COAST FROM THROUGH THE AFTERNOON AND EARLY EVENING COULD PRODUCE WIND GUSTS OF 35 KNOTS OVER THE ATLANTIC. CLOUD TO WATER LIGHTNING STRIKES AND ROUGH SEAS WILL ALSO OCCUR NEAR ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG TROPICAL WAVE NEAR PUERTO RICO IS FORECAST BY MODEL GUIDANCE TO MOVE INTO THE BAHAMAS THIS WEEKEND. WHILE IT REMAINS TOO EARLY TO SAY FOR CERTAIN WHERE THIS SYSTEM WILL TRACK OR HOW STRONG IT MIGHT BECOME...IT HAS THE POTENTIAL TO BECOME A TROPICAL CYCLONE AND COULD MAKE A CLOSE ENOUGH APPROACH TO EAST CENTRAL FLORIDA TO CAUSE DETERIORATING WEATHER CONDITIONS MONDAY OR TUESDAY. RESIDENTS AS WELL AS EMERGENCY MANAGEMENT PERSONNEL SHOULD KEEP UP WITH THE LATEST UPDATES FROM THE NATIONAL HURRICANE CENTER...AND YOUR NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE...CONCERNING THE POTENTIAL DEVELOPMENT AND TRACK OF THIS SYSTEM OVER THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
In the hours before
Special weather statement, Aug 15, 1:05 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 105 PM EDT FRI AUG 15 2008 FLZ053-151745- OSCEOLA- 105 PM EDT FRI AUG 15 2008 ...STRONG THUNDERSTORMS AFFECTING ABOUT TO MOVE INTO SOUTHERN OSCEOLA COUNTY... AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER LAKE KISSIMMEE...MOVING EAST AT 20 TO 25 MPH. THE STORM WILL BE...NEAR LAKE MARIAN AT 140 PM EDT. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CRISTALDI
Special weather statement, Aug 15, 1:05 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 105 PM EDT FRI AUG 15 2008 FLZ053-151745- OSCEOLA- 105 PM EDT FRI AUG 15 2008 ...STRONG THUNDERSTORMS ABOUT TO MOVE INTO SOUTHERN OSCEOLA COUNTY... AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER LAKE KISSIMMEE...MOVING EAST AT 20 TO 25 MPH. THE STORM WILL BE...NEAR LAKE MARIAN AT 140 PM EDT. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CRISTALDI
Special weather statement, Aug 15, 1:28 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 128 PM EDT FRI AUG 15 2008 FLZ054-058-151815- INDIAN RIVER-OKEECHOBEE- 128 PM EDT FRI AUG 15 2008 ...STRONG THUNDERSTORMS AFFECTING WESTERN INDIAN RIVER COUNTY... NORTHERN OKEECHOBEE COUNTY... AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS FROM 12 MILES WEST OF FORT DRUM TO BASINGER...MOVING EAST AT 30 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. JP
Local storm report, Aug 15, 1:30 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
130 PM EDT FRI AUG 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 2 W KENANSVILLE 27.88N 81.02W
08/15/2008 OSCEOLA FL TRAINED SPOTTER
MIDDLETON FISH CAMP REPORTD INITIAL TSTM WIND ESTIMATED
AT 50-60 MPH, BLEW OUT PLEXIGLASS WINDOWS ON
&&
FXDLocal storm report, Aug 15, 1:39 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
139 PM EDT FRI AUG 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 5 ENE LAKE KISSIMMEE 27.95N 81.21W
08/15/2008 OSCEOLA FL TRAINED SPOTTER
MIDDLETON FISH CAMP REPORTED INITIAL TSTM WIND ESTIMATED
AT 50-60 MPH, BLEW OUT PLEXIGLASS WINDOWS ON PATIO
&&
FXDSpecial weather statement, Aug 15, 1:43 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 143 PM EDT FRI AUG 15 2008 FLZ047-053-151830- OSCEOLA-SOUTHERN BREVARD COUNTY- 143 PM EDT FRI AUG 15 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN BREVARD COUNTY...EAST CENTRAL OSCEOLA COUNTY... AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER KENANSVILLE...MOVING EAST AT 34 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE PALM BAY...MELBOURNE...MALABAR...GRANT AND MELBOURNE BEACH. THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES AND LIGHTNING. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. JP
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:32 PM EDT | Special Marine Warning | MLB | 58 min | |
| Aug 15, 1:10 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 50 min |
| Aug 15, 1:52 PM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.